Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 1, 2001

Insulin Pumps

Question from America On-Line:

I have had type 1 diabetes for 44 years and use an insulin pump. During the last year, I have developed cavities at my insertion sites. My endocrinologist says she has never seen or heard of anything like this. Can you help?

Answer:

We have seen more of this lately with those who have used insulin pumps for a number of years. I do not think they are too bothered by them, since the indentations are not big, but we are unsure if the insulin is being absorbed as it should be. We certainly suggest alternating sites of the infusion sets, even trying the legs or buttocks. If the abdomen is used, be sure there is plenty of room between sites.

LSF

[Editor’s comment: The problem you are experiencing is called lipoatrophy. It is benign, not uncommon, and should eventually resolve by avoiding these areas.

SS]